# SDR USAA20101020SB170

- Difficulty date: October 17, 2010
- Submitted: October 20, 2010
- Operation: Air carrier
- Aircraft: N432US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24554
- System (JASC): 2751 · Trailing Flap Position Indicating System
- Part: Transmitter
- Part number: 1817389
- Part serial: 0621
- Condition: Malfunctioned
- Location: Te Flap
- Part time: 51,224 hours, 34,941 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: L

## Discrepancy

BUF - ON APPROACH TO BUF, A SPLIT FLAP INDICATION AND THE CREW ABORTED THE APPROACH.  CREW REPORTED WHEN EXTENDING FLAPS FROM 15 TO 25, FLAP GAUGE SHOWED SPLIT FLAPS AND THEY STOPPED MOVING.  AFTER CONDUCTING PROCEDURE, FLAP HANDLE WAS MOVED BACK TO POSITION THAT WAS EQUAL TO OR LESS THAN THE SMALLEST FLAP SETTING.  AFTER A PERIOD OF TIME, FLAP GAUGE SHOWED BOTH FLAPS AT 15 WITH HANDLE AT 15.  FLIGHT LANDED WITHOUT FURTHER INCIDENT.  AN EMERGENCY WAS DECLARED.  MAINTENANCE PERFORMED OPERATIONAL CHECK OF TRAILING EDGE FLAP SYSTEM PER MM 27-51-00-715-001.  OPERATIONAL CHECK NORMAL.  EXTENDED FLAPS AND PERFORMED A GENERAL VISUAL INSPECTION OF FLAPS, FLAP DRIVES AND FLAP ATTACH POINTS.  FOUND NO SIGNS OF VISIBLE WEAR.  REPLACED LEFT AND RIGHT FLAP POSITION TRANSMITTERS PER MM 27-58-12 FOR TROUBLESHOOTING PURPOSES.  UNABLE TO DUPLICATE PROBLEM.  SYSTEM CHECKS NORMAL AT THIS TIME.  ALSO PERFORMED FLAP ASYMMETRY TEST PER MM 27-51-00.  NO DEFECTS NOTED.
